Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 6, 2009, 11:37 PM CST for Daviess County, Grundy County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2009, 11:37 PM CST (05:37 UTC)
- Expired
- Mar 7, 2009, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Daviess County, MO, Grundy County, MO
The radar
The Pleasant Hill radar (KEAX), 146 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:40 PM CST | HAIL 0.75 | Jamesport, MO | |
| Mar 6, 11:53 PM CST | HAIL 0.75 | 2 S Trenton, MO | RANGE OF PEA TO PENNY SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 070537
SVREAX
MOC061-079-070615-
/O.NEW.KEAX.SV.W.0008.090307T0537Z-090307T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CST FRI MAR 6 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1215 AM CST
* AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A SEVERE THUNDERSTORM THAT HAS A RECENT HISTORY OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
GALLATIN...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAMESPORT BY 1145 PM CST.
TRENTON BY 1155 PM CST.
GALT BY 1210 AM CST.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4006 9336 4005 9337 3995 9367 3995 9376
3992 9377 3991 9379 4006 9386 4023 9342
TIME...MOT...LOC 0537Z 244DEG 42KT 3995 9388
$$
BOOKBINDER4 follow-up statements
000
WWUS53 KEAX 070549
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CST FRI MAR 6 2009
MOC061-079-070615-
/O.CON.KEAX.SV.W.0008.000000T0000Z-090307T0615Z/
DAVIESS MO-GRUNDY MO-
1148 PM CST FRI MAR 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY AND
EASTERN DAVIESS COUNTIES UNTIL 1215 AM CST...
AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP
TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR AND NORTHEAST OF
JAMESPORT...OR 9 MILES SOUTHWEST OF TRENTON...MOVING EAST AT 55 MPH.
THIS STORM HAS EXHIBITED A WEAKENING TREND OVER THE LAST 10 TO 15
MINUTES...AND WILL GENERALLY PRODUCE PENNY TO NICKEL SIZE HAIL AS IT
PASSES MAINLY SOUTH OF TRENTON.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TRENTON BY 1155 PM CST.
GALT BY 1205 AM CST.
LAT...LON 4006 9336 4005 9337 3995 9367 3995 9376
3992 9377 3991 9379 4006 9386 4023 9342
TIME...MOT...LOC 0548Z 249DEG 48KT 4000 9367
$$
BOOKBINDER000
WWUS53 KEAX 070558
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CST FRI MAR 6 2009
MOC061-070605-
/O.CAN.KEAX.SV.W.0008.000000T0000Z-090307T0615Z/
DAVIESS MO-
1155 PM CST FRI MAR 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIESS COUNTY IS
CANCELLED...
AT 1154 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO GRUNDY
COUNTY...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 4006 9336 4005 9337 3995 9367 3996 9370
4009 9373 4018 9341
TIME...MOT...LOC 0555Z 249DEG 48KT 4004 9356
$$
MOC079-070615-
/O.CON.KEAX.SV.W.0008.000000T0000Z-090307T0615Z/
GRUNDY MO-
1155 PM CST FRI MAR 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRUNDY COUNTY UNTIL 1215 AM CST...
AT 1153 PM CST...HAIL UP TO PENNY SIZE WAS REPORTED JUST SOUTH OF
TRENTON. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL BETWEEN JAMESPORT AND LAREDO...OR
ABOUT 5 MILES SOUTH AND SOUTHEAST OF TRENTON...MOVING EAST AT 50 MPH.
AREAS BETWEEN TRENTON AND LAREDO WILL BE IMPACTED BY THIS CLUSTER OF
STORMS. BE PREPARED FOR LARGE HAIL...TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 4006 9336 4005 9337 3995 9367 3996 9370
4009 9373 4018 9341
TIME...MOT...LOC 0555Z 249DEG 48KT 4004 9356
$$
BOOKBINDER000
WWUS53 KEAX 070606
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 AM CST SAT MAR 7 2009
MOC079-070615-
/O.CON.KEAX.SV.W.0008.000000T0000Z-090307T0615Z/
GRUNDY MO-
1205 AM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN GRUNDY
COUNTY UNTIL 1215 AM CST...
AT 1204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED BETWEEN TRENTON AND LAREDO...
MOVING NORTHEAST AT 55 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
GRUNDY COUNTY...INCLUDING THE TOWN OF GALT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LAT...LON 4007 9336 4006 9337 4005 9338 4001 9352
4011 9356 4018 9341
TIME...MOT...LOC 0605Z 245DEG 46KT 4007 9347
$$
BOOKBINDER000
WWUS53 KEAX 070614
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CST SAT MAR 7 2009
MOC079-070623-
/O.EXP.KEAX.SV.W.0008.000000T0000Z-090307T0615Z/
GRUNDY MO-
1215 AM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY HAS EXPIRED...
AT 1215 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND MOVED INTO SULLIVAN COUNTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
IF LARGE HAIL WAS OBSERVED...PLEASE CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4007 9336 4006 9337 4005 9338 4001 9352
4011 9356 4018 9341
TIME...MOT...LOC 0613Z 245DEG 46KT 4010 9334
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:23 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 6, 10:23 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1023 PM CST FRI MAR 6 2009 .DISCUSSION... COUPLE OF SMALL CLUSTERS OF CONVECTION TIED TO A POCKET OF MID LEVEL MOISTURE THAT POOLED AROUND THE 750MB LEVEL WILL ZIP NORTHEAST THROUGH NORTHWEST INTO NORTH CENTRAL MO THIS EVENING. 00Z NAM/RUC ALSO SUGGEST CONVECTION WILL INCREASE OVER THE NORTHWEST CORNER OF MO BY MIDNIGHT. 00Z NAM ALSO SHIFTED THE BEST ISENTROPIC LIFT NORTHWARD INTO SOUTHEAST NE AND SOUTHERN IA OVERNIGHT AS THE SURFACE WARM FRONT BEINGS TO LIFT NORTHWARD. AFTER SEEING SURFACE WINDS ATTAIN A BIT OF A SOUTHERLY COMPONENT ACROSS WEST CENTRAL MO AM INCLINED TO BUY INTO THE WARM FRONT ENDING UP NORTH OF THE KC METRO BY DAYBREAK. SO RAISED OVERNIGHT LOWS SOUTH OF THE MO RIVER AND ALSO TRIMMED BACK THE SOUTHERN EDGE OF CHC POPS AND FOCUSED RAIN ACROSS THE NORTHERN TOW TIER OF COUNTIES. 19 && .PREV DISCUSSION... /400 PM CST FRI MAR 6 2009/ RAPID ENHANCEMENT OF CIRRUS/ACCAS FROM THE MEXICAN PLATEAU THROUGH THE CNTRL PLAINS PER VISIBLE SATELLITE IMAGERY THIS AFTERNOON IS CLEAR SIGN OF HEIGHTS FALLS AND JET ENERGY BEGINNING TO EJECT FROM A DEEPENING WAVE OVER THE FOUR CORNERS REGION. THIS IS JUST A PRECURSOR OF THINGS TO COME OVER THE NEXT 48 HOURS WITH INCREASING DYNAMIC LIFT ACTING UPON TIGHTENING BAROCLINICITY THROUGH THE LOWER MISSOURI RIVER VALLEY. IN FACT ALREADY...PROFILER PLOTS SHOW BACKING AND STRENGTHENING MIDLEVEL WINDS CROSSING THE HIGH PLAINS...WHILE SFC-H8 WINDS HAVE VEERED TO A SSWLY DIRECTION IN THE FORMATIVE STAGES OF A VERY INFLUENTIAL LLJ FOR THE EVENING AND OVERNIGHT HOURS. ANALYSIS OF FORECAST 295K-305K ISENTROPIC SURFACES ESSENTIALLY TELLS THE WHOLE STORY...WITH EXTREME PACKING OF PRESSURE SURFACES JUXTAPOSED ON THE NOSE OF A 40KT-50KT LLJ WILL LEAD TO INTENSE LIFT AND RAPID ELEVATED CONVECTIVE DEVELOPMENT ACROSS CNTRL/NRN KANSAS AROUND OR JUST AFTER MIDNIGHT. STEEP H7-H5 LAPSE RATES IN EXCESS OF 7 C/KM ARE ALREADY IN PLACE (FURTHER EVIDENCED BY THE WELL DEVELOPED ACCAS FIELD THIS AFTERNOON)...AND THUNDERSTORM DEVELOPMENT ABOVE THE LOW LEVEL INVERSION MAY BE QUITE EXPLOSIVE TONIGHT WITH MODELS CONSISTENTLY INDICATING MUCAPES AOA 1000 J/KG. THIS ELEVATED INSTABILITY COINCIDENT WITH THE AFOREMENTIONED ISENTROPIC LIFT AND CLOUD BEARING 2-7KM BULK SHEAR RANGING FROM 30KT-50KT APPEARS EASILY SUFFICIENT TO SUPPORT HAIL PRODUCING STORMS ACROSS THE NRN THIRD OF THE FORECAST AREA. LATEST MODEL FORECASTS SHOW THE EDGE OF THE DEEPER INHIBITING CAPPING INVERSION AND BEGINNING OF THE ISENTROPIC SLOPE SOMEWHAT FURTHER SOUTH THAN PREVIOUS FORECASTS...SO HAVE PUSHED BETTER MENTION OF THUNDER CHANCES SOUTH...TO NORTH OF A KANSAS CITY TO MACON LINE (SEE SPC SWODY1 FOR MORE DETAILS). FURTHER CONCERNS ARISE TONIGHT REGARDING HEAVY RAIN POTENTIAL...AS LLJ WINDS VEER AND BECOME PARALLEL WITH MEAN ATMOSPHERIC WIND VECTORS...SUCH THAT CORFIDI VECTORS BECOME MUCH SMALLER IN MAGNITUDE AND BECOME FAR LESS PERPENDICULAR WITH THE ISENTROPIC SURFACES. WITH CONVECTION POSSIBLY REINFORCING THE STEEPNESS OF THE ISENTROPIC SURFACES AND CORRELATED LIFT...THIS MIGHT SUGGEST THE PREFERENCE TOWARDS BACKBUILDING STORMS AND TRAINING PRECIPITATION ECHOES IN SOME NARROW CORRIDOR. HAVE HELD OFF ON ANY WATCH MENTION FOR THE TIME BEING...AS THERE IS ENOUGH UNCERTAINTY REGARDING THE AMOUNT OF RAINFALL SUFFICIENT TO FORCE FLOODING...AS WELL AS POSSIBILITY OF CONVECTION MOVING NORTH OF THE FORECAST AREA BEFORE DUMPING EXCESSIVE RAINFALL. CONVECTIVE AND SEVERE POTENTIAL SATURDAY AFTERNOON AND EVENING WILL BE HIGHLY DEPENDENT UPON ANY AMOUNT OF SFC HEATING...AS MODELS HAVE SLOWED THE FRONTAL PROGRESSION UNTIL LATE NIGHT SATURDAY...AND A WELL DEFINED FOCUSING MECHANISM APPEARS TO BE LACKING. FORECAST SOUNDINGS INDICATE A VERY EXTENSIVE MIDLEVEL CLOUD DECK DURING THE DAYLIGHT HOURS...AND HAVE SERIOUS RESERVATIONS WHETHER ANY MEASURE OF INSTABILITY CAN BE ACHIEVED. HAVE KEPT CHANCE/LIKELY POP MENTION THROUGH THE DAYLIGHT HOURS...THOUGH THESE POPS MAY NEED TO BE REDUCED WHERE THE COMBINATION OF LOW LEVEL CAPPING AND MIDLEVEL SATURATION PRECLUDE PRECIPITATIVE PROCESSES. MAIN CONVECTIVE SHOW SATURDAY WILL LIKELY BE DELAYED UNTIL THE LATE EVENING/OVERNIGHT HOURS IN ASSOCIATION WITH A STRONG COLD FRONT AND A NEGATIVELY TILTED SHORTWAVE PROPAGATING FROM NRN KANSAS TO CNTRL IOWA. SOME CONCERN THAT VEERING LOW LEVEL WINDS AND DRYSLOT ALOFT WILL SCOUR MOISTURE FROM THE WARM SECTOR BEFORE CAA ALOFT DESTABILIZES THE COLUMN. ANY CONVECTION THAT CAN DEVELOP WOULD LIKELY OBTAIN A LINEAR ORIENTATION...AND WIND FIELDS AND INTRUSION OF DRY AIR ALOFT WOULD SUPPORT THE CHANCE FOR DAMAGING WINDS. OTHERWISE...WITH FROPA SUNDAY...DRY DOWNSLOPING GUSTY WESTERLY WINDS WILL LIMIT CAA EFFECTS. FAVORABLY DEEP MIXING OF WLY LOW LEVEL WINDS COULD PRODUCE ADVISORY TYPE WINDS FOR A PERIOD SUNDAY AFTERNOON...AND WILL NEED TO WATCH FOR SFC PRESSURE FALL MAGNITUDES EAST OF THE CWA SUNDAY AFTERNOON. 21 MEDIUM RANGE (MONDAY-FRIDAY) MAIN CHALLENGE IN THE EXTENDED RANGE IS TIMING OF VARIOUS OF FRONTS AND THE PRECIPITATION CHANCES AND TEMPERATURE CHANGES ASSOCIATED WITH THEM. MONDAY - TUESDAY: A WARM FRONT IS EXPECTED TO LIFT NORTHWARD THROUGH THE AREA DURING THE DAY INCREASING MOISTURE AND INSTABILITY. THERE IS ALSO DECENT ISENTROPIC LIFT...AROUND THE 300K SURFACE...IN ASSOCIATION WITH THIS FRONT/MOISTURE TRANSPORT. THINKING THAT A FEW SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE AS THE FRONT LIFTS THROUGH AS A RESULT. INSTABILITY AND SHEAR COMBINATIONS WOULD YIELD A FEW STRONG STORMS BUT UNCERTAINTY IN THIS IS STILL SOMEWHAT HIGH SO FOR NOW JUST MENTIONED SLIGHT CHANCE POPS. TEMPERATURES ARE TRICKY AT BEST MONDAY WITH QUITE A RANGE IN HIGH TEMPS POSSIBLE. IT SEEMS MOST LIKELY THAT THE WARMEST TEMPERATURES WILL OCCUR IN SOUTHERN SECTIONS OF THE FORECAST AREA...WHERE HIGHS COULD TOP OUT IN THE UPPER 60S TO LOW 70S. MODELS WANT TO SPEED UP THE SYSTEM MONDAY NIGHT AND TUESDAY WITH BOTH THE ECMWF AND THE GFS SHOWING A DRY SLOT MOVING OVER THE AREA. CUT POPS BACK SOMEWHAT...ESPECIALLY ALONG OUR WESTERN COUNTIES...BUT COULD EASILY SEE CHANCES REDUCED FURTHER AS CONFIDENCE IN THE SYSTEM SETUP INCREASES. LOW TEMPERATURES ARE EXPECTED TO BE RELATIVELY WARM...CLOSE TO OUR NORMAL HIGH TEMPERATURES... AS SOUTHERLY FLOW PERSISTS. WITH THE FASTER PROGRESSION OF THE COLD FRONT...HIGH TEMPERATURES WILL ONCE AGAIN BE A CHALLENGE. HIGHS WILL LIKELY BE REACHED EARLY IN THE DAY THROUGH NORTHWEST SECTIONS AND COOL OFF THERE AFTER WHILE THE SOUTHEASTERN HALF OF THE CWA MAY SEE TEMPERATURES WARM INTO THE 60S AHEAD OF THE FRONT. THERE IS A CHANCE FOR THUNDERSTORMS ALONG THE FRONT AS IT SURGES THROUGH THE FORECAST AREA BUT THE TIMING FOR MAX HEATING AND INSTABILITY PUTS THE BEST CHANCES ACROSS OUR EASTERN ZONES SO THE METRO MAY STAY DRY. WEDNESDAY - THURSDAY: COOLER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY WITH HIGH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL AND ONLY SLIGHT MODERATION BY THURSDAY. A STRONG HIGH PRESSURE CENTER SETTLES OVER THE UPPER MIDWEST WHILE TO OUR SOUTH A BIT OF COUPLED JET STRUCTURE DEVELOPS. THIS WILL ENHANCE THE UPPER LEVEL DIFFLUENCE OVER OKLAHOMA...ARKANSAS AND SOUTHERN MISSOURI YIELDING SOME CHANCES FOR PRECIPITATION IN THOSE AREAS. KEPT OUR SOUTHERN COUNTIES DRY FOR WEDNESDAY AND THURSDAY THINKING THE 1040MB HIGH PRESSURE WOULD WIN OUT. CDB && .AVIATION... FOR THE 00Z TAF...TRICKY FORECAST AS A DEVELOPING WARM FRONT WILL VACILLATE BETWEEN KSTJ AND KMCI TONIGHT AND THEN SINK SOUTHWARD ON SATURDAY. VFR CONDITIONS WITH EXTENSIVE MID AND HIGH LEVEL CLOUD COVER THROUGH THIS EVENING. INCREASING ELEVATED INSTABILITY WILL LIKELY LEAD TO SCATTERED CONVECTION ACROSS NORTHWEST MO LATE TONIGHT. HAVE MORE CONFIDENCE THAT CONVECTION WILL AFFECT KSTJ TONIGHT RATHER THAN KMCI/KMKC. HOWEVER...TIMING WILL BE AN ISSUE AT KSTJ. WITH SUCH AN EXTENSIVE AREA OF ELEVATED INSTABILITY AND ISENTROPIC LIFT SCATTERED SHOWERS COULD MOVE INTO NORTHWEST MO ANY TIME AFTER 10 PM. CONFIDENCE TOO LOW AT THIS TIME TO MENTION ANY CONVECTION AT EITHER KANSAS CITY TERMINAL SO WILL INSERT CB TO NOTE SCATTERED ELEVATED CONVECTION WILL BE NEARBY. NORTHWEST MO CONVECTION WILL REINFORCE THE EAST-WEST FRONTAL BOUNDARY AND LOCATIONS NORTH OF THIS FRONT WILL LIKELY SEE MVFR CEILINGS AFTER MIDNIGHT AND EVENTUALLY MVFR FOG...AND THIS WOULD INCLUDE KSTJ. FEEL BETTER THREAT FOR PRECIPITATION AT KMCI AND KMKC WILL BE IN THE AFTERNOON WHEN SCATTERED CONVECTION MAY FORM ALONG THE FRONT AS IT SAGS SOUTHEAST. 19 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 6, 12:57 PM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CST FRI MAR 6 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN KANSAS AFTER MIDNIGHT...AND MOVE INTO NORTHEAST KANSAS AND NORTHERN MISSOURI DURING THE OVERNIGHT HOURS. GIVEN THE AMOUNT OF INSTABILITY AND SHEAR PRESENT...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ALONG AND NORTH OF A KANSAS CITY TO MACON LINE. LARGE HAIL WILL BE THE GREATEST THREAT WITH THESE ELEVATED THUNDERSTORMS...AS THEY MOVE TOWARDS THE IOWA BORDER THROUGH SATURDAY MORNING. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THAT MOVE OVER THE SAME LOCATIONS...ESPECIALLY FOR COMMUNITIES NEAR THE IOWA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS FAR NORTHERN AND NORTHEAST MISSOURI SATURDAY MORNING...WITH THE THREAT FOR ISOLATED SEVERE HAIL. HOWEVER...THIS THUNDERSTORM ACTIVITY WILL QUICKLY MOVE NORTHEAST OF THE OUTLOOK AREA BY THE MID MORNING HOURS. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE BOTH LATE SATURDAY AFTERNOON...AND LATE SATURDAY EVENING THROUGH SUNDAY MORNING...IN ASSOCIATION WITH A STRONG UPPER LEVEL DISTURBANCE MOVING TOWARDS THE REGION. EXTENSIVE CLOUD COVER SATURDAY AFTERNOON MAY LIMIT POTENTIAL INSTABILITY...AND THUS ANY SEVERE POTENTIAL DURING THE DAYLIGHT HOURS. SHOULD MORE SURFACE HEATING OCCUR THAN IS CURRENTLY ANTICIPATED...A FEW SEVERE STORMS MAY BE POSSIBLE WITH MARGINALLY SEVERE HAIL AND DAMAGING WINDS...PRIMARILY ALONG AND SOUTH OF THE MISSOURI RIVER. BETTER CHANCES FOR SEVERE WEATHER WILL ARRIVE LATE SATURDAY EVENING THROUGH LATE SATURDAY NIGHT ALONG AND AHEAD OF A STRONG COLD FRONT RAPIDLY PUSHING THROUGH THE OUTLOOK AREA. THE PRIMARY THREAT WITH THIS ROUND OF STORMS WOULD LIKELY BE DAMAGING WINDS ALONG A POSSIBLE SQUALL LINE...THOUGH MARGINALLY SEVERE HAIL WOULD ALSO BE POSSIBLE. WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED...LOCALIZED RIVER AND RURAL AREAL FLOODING MAY BE EXPECTED. SMALLER RIVER BASINS ACROSS THE NORTHERN THIRD OF THE OUTLOOK AREA WILL BE THE MOST SUSCEPTIBLE TO FLOODING CONCERNS THROUGH SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT THROUGH TUESDAY. WHILE THE THREAT FOR WIDESPREAD ORGANIZED SEVERE WEATHER IS LOW...A FEW STORMS COULD POSSIBLY REACH SEVERE LIMITS DURING THE DAY ON TUESDAY ACROSS THE FAR EASTERN COUNTIES OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT THROUGH SATURDAY MORNING NORTH OF A LINE FROM KANSAS CITY TO MACON. SPOTTER ACTIVATION MAY ALSO BE NEEDED IN SOME LOCATIONS SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. 21
In the hours before
Special weather statement, Mar 6, 10:56 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CST FRI MAR 6 2009 MOZ013-014-021-070530- CLINTON-DAVIESS-DE KALB- 1056 PM CST FRI MAR 6 2009 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS...DEKALB AND NORTHWESTERN CLINTON COUNTIES UNTIL 1130 PM CST... AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR STEWARTSVILLE IN EXTREME SOUTHWEST DEKALB COUNTY...OR ABOUT 15 MILES WEST OF CAMERON...RACING NORTHEAST AT 60 MPH. SMALL TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM CLUSTER...AS WELL AS A BRIEF PERIOD OF TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN DAVIESS...DEKALB AND EXTREME NORTHERN CLINTON COUNTIES...INCLUDING THE CITIES OF STEWARTSVILLE...CLARKSDALE AND MAYSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. ALTHOUGH NOT IMMEDIATELY LIKELY... LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD THIS STORM STRENGTHEN FURTHER. BOOKBINDER
Local storm report, Mar 6, 11:08 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL STEWARTSVILLE 39.75N 94.50W
03/06/2009 E0.88 INCH DEKALB MO PUBLIC
&&
ACHLocal storm report, Mar 6, 11:17 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL WINSTON 39.87N 94.14W
03/06/2009 E1.00 INCH DAVIESS MO TRAINED SPOTTER
REPORT OF SLIGHTLY LARGER THAN QUARTER SIZE HAIL AT THE
JUNCTION OF I-35 AND 69.
&&
ACHLocal storm report, Mar 6, 11:35 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL GALLATIN 39.91N 93.96W
03/06/2009 E1.00 INCH DAVIESS MO AMATEUR RADIO
1 INCH HAIL REPORTED AT WEST ENTRANCE TO GALLATIN ON HWY
6.
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:04 PM CST | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 41 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 32 min |
| Mar 7, 12:53 AM CST | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.